My vet prescribed cephalexine for my 6 months old german shepherd. She,is supposed to take it twice a day. Earlier today she was given her first dose and next dose is due this evening. She got another medication for pain that was not yet given and I was instructed to give it when we get home. I followed the instruction but I happen to give another dose of cephalexin as well when it was supposed to be given in the evening. Will this give adverse side effect to my dog? Your answer would greatly be appreciated. Thank you.
Hi, newwater! Depending on the weight of your pup and the dosages given it's still fairly unlikely that you would see any side effects as dogs have a much broader tolerance for medications.
If anything, I'd say be on the alert for an upset stomach and possibly diarrhea as GSD's are notorious for having sensitive tummies. If this should happen a good dose of Pepto Bismol will set things right.
Feel feel to write in again if you have more questions, okay.
- Cephalexin Information for Consumers
- Cephalexin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cephalexin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Nov 2012 • 8 answers
Posted 26 Sep 2014 • 16 answers
I have a poodle with ear infection she weighs 20 pounds the CEPHALEXIN ARE 500 mg in a capsules how?
Posted 4 Jan 2015 • 1 answer
Posted 30 Mar 2015 • 2 answers
Posted 5 Jul 2016 • 3 answers